MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 4 10MM; TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 4 10MM; TIBIAL INSERT
Model Number 1516-40-410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Muscular Rigidity (1968); Pain (1994); Numbness (2415); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation records received.Litigation alleges soreness, pain, stiffness, weakness, locking, catching, numbness and giving way.Scans shows marked uptake along the tibial components implying loosening and also lucency on the posterior aspect of the tibial stem, again consistent with loosening.During revision, the tibial based was noted to be grossly loosed at the cement to implant interface.Surgeon also noted that during inspection of patella there was a suggesting fracturing of the cement mantle and the patella was revised.Doi: (b)(6) 2016.Dor: (b)(6) 2021, right knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Event or Problem Description
Medical records received indicated that "doi: (b)(6) 2016: patient received a right primary attune tka to treat djd.The patella was resurfaced and depuy cement was utilized.The procedure was completed without complications.Primary implants: attune pcl substituting femoral component size 4.Fixed-back tibial tray size 4.Posterior stabilizing insert size 2 x 10 mm.Patella size 38 mm.Dor: (b)(6) 2021: patient received a right knee revision to treat pain, instability, swelling, numbness, weakness, and stiffness secondary to tibial tray loosening.Upon entering the joint, the surgeon evacuated effusion.The tibial tray was grossly loose and debonded at the cement to implant interface and revised.The cement mantle on the medial side of the tibia was cracked.There was no reported product problem with the patella as it was well-fixed, but it was revised due to a crack on the patellar cement mantle.There was no reported product problem with the revised tibial insert.The femoral component was well-fixed and retained.The patient received attune revision products the procedure was completed without complications.Records indicate the patient received a left pfc sigma tka on (b)(6) 2016.The patella was resurfaced and unknown cement was utilized.The procedure was completed without complications.".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthese joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthese joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2012, the patient had a left total knee arthroplasty to address degenerative joint disease.Depuy components including depuy patella were utilized during this procedure.Competitor cement was used (tobra) on (b)(6) 2016, the patient had a right total knee arthroplasty to address osteoarthritis.Depuy components were implanted during this procedure, including depuy patella.No mention of manufacturer of cement.Right hip arthroplasty (b)(6) 2017 on (b)(6) 2017, the patient had a right total hip arthroplasty to address osteoarthritis.Depuy components were implanted during this procedure.On (b)(6) 2021, the patient had a right knee revision tibial and patellar components to address failed right total knee.The indications for surgery included: pain, swelling, and multiple preoperative studies report loosening of the tibial component and potential crack in cement mantle of the patella.During the procedure the surgeon observed that the tibial tray had debonded from the cement.The femoral component was well fixed and retained.There was a fracture of the cement mantle on the tibial side as well as the patella.Insert was revised with no allegation of deficiency.Depuy components, including depuy patella were implanted during this procedure.Medical records from (b)(6) 2021 report that an mr knee mars reportedly showed subchortical cystic change in the anterior portion of the proximal tibia at the base of the tibial tuberosity of right leg.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Through follow up it is now understood there is no allegation associated with this product.No visible damage was found during the investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation mre was not performed.

Brand Name
ATTUNE PS FB INSRT SZ 4 10MM
Common Device Name
TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork IN
EI 
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12526703
Report Number1818910-2021-21035
Device Sequence Number14744761
Product Code JWH
UDI-Device Identifier10603295049821
UDI-Public10603295049821
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1516-40-410
Device Catalogue Number151640410
Device Lot Number540031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer05/13/2022
06/02/2022
07/06/2022
07/20/2022
11/20/2022
02/03/2023
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date05/26/2022
06/03/2022
07/25/2022
08/10/2022
12/07/2022
02/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE FB TIB BASE SZ 4 CEM; ATTUNE MEDIAL DOME PAT 38MM; ATTUNE PCL SUBSTITUTING FEMORAL COMPONENT SIZE 4; ATTUNE PS FEM RT SZ 4 CEM; FIXED-BACK TIBIAL TRAY SIZE 4; PATELLA SIZE 38 MM; POSTERIOR STABILIZING INSERT SIZE 2 X 10 MM; UNK ATTUNE FEMORAL; UNK ATTUNE KNEE PATELLA; UNK ATTUNE KNEE TIBIAL INSERT; UNK ATTUNE KNEE TIBIAL TRAY; UNK CEMENT CMW; UNK CEMENT CMW; UNK ATTUNE FEMORAL; UNK ATTUNE KNEE PATELLA; UNK ATTUNE KNEE TIBIAL INSERT; UNK ATTUNE KNEE TIBIAL TRAY; UNK CEMENT CMW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale